How best to wean my 8 yr old Autistic son off Abilify? He is on 20mg per day and aggressive/ impulsive behavior continues daily, at home and school. He has gained 35 lbs in the 1 year he has been on it.
Hi, mchnurse! His physician should supply a reducing dose schedule which make take several weeks to avoid any discontinuation syndrome symptoms.
Unfortunately, as you probably know, weight gain is a potential common side effect of almost every psychotropic medication because they also affect the body's metabolism.
Best wishes with your son and good luck! Wildcat
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Oct 2009 • 9 answers
Posted 16 Feb 2011 • 1 answer
Posted 3 Aug 2011 • 1 answer
Posted 15 Nov 2013 • 1 answer
Posted 18 Aug 2015 • 1 answer